Alert archive / Oklahoma / Flood Watches in 2018

Flood Watch 2, NWS Tulsa, OK

February 22, 201815 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flood watch at Feb 22, 2018, 3:35 PM CST for 15 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 23, 2018, 6:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2018, 3:35 PM CST (21:35 UTC)
In effect from
Feb 23, 2018, 6:00 AM CST
Expired
Feb 24, 2018, 3:10 PM CST
In force
33 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
388 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WGUS64 KTSA 222135
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
335 PM CST Thu Feb 22 2018

...Additional Heavy Rainfall Potential Friday through Saturday...

.Multiple rounds of heavy rainfall will be possible across parts
of Southeast Oklahoma into Northwest Arkansas Friday through
Saturday before a cold front pushes through the region Saturday
afternoon and evening.

ARZ020-029-OKZ049-053-075-076-231200-
/O.NEW.KTSA.FA.A.0002.180223T1200Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore-
Including the cities of Ozark, Charleston, Fort Smith, Antlers, 
Clayton, Hugo, Wilburton, and Poteau
335 PM CST Thu Feb 22 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

The National Weather Service in Tulsa has issued a

* Flood Watch for portions of west central Arkansas and 
  southeast Oklahoma...including the following counties...in 
  west central Arkansas...Franklin and Sebastian. in southeast 
  Oklahoma...Choctaw...Latimer...Le Flore and Pushmataha. 

* From Friday morning through Saturday afternoon

* Forecast rainfall amounts of 1 to 3 inches will be possible
  across the watch area. 

* This will likely lead to flooding of some low lying areas.
  Additional rainfall on top of recent rains will increase the
  potential for flash flooding and also some river flooding 
  concerns.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks and other low lying
areas are prone to rises and may flood. Most flood related deaths
occur in automobiles and flooding is the leading cause of weather
related deaths.

&&

$$
6 follow-up statements
273 
WGUS64 KTSA 231023
FFATSA

Flood Watch
National Weather Service Tulsa OK
423 AM CST Fri Feb 23 2018

...Additional Heavy Rainfall Potential today through Saturday...

.Multiple rounds of heavy rainfall will be possible across parts
of Southeast Oklahoma into Northwest Arkansas today through
Saturday before a cold front pushes through the region Saturday
afternoon and evening.

ARZ020-029-OKZ049-053-075-076-232230-
/O.CON.KTSA.FA.A.0002.180223T1200Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore-
Including the cities of Ozark, Charleston, Fort Smith, Antlers, 
Clayton, Hugo, Wilburton, and Poteau
423 AM CST Fri Feb 23 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

The Flood Watch continues for

* Portions of west central Arkansas and southeast Oklahoma... 
  including the following counties...in west central Arkansas... 
  Franklin and Sebastian. in southeast Oklahoma...Choctaw... 
  Latimer...Le Flore and Pushmataha. 

* Through Saturday afternoon

* Rainfall amounts of 1 to 3 inches will be common across the
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks and other low lying
areas are prone to rises and may flood. Most flood related deaths
occur in automobiles and flooding is the leading cause of weather
related deaths.

&&

$$
870 
WGUS64 KTSA 231513
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
913 AM CST Fri Feb 23 2018

...Heavy Rainfall and Flooding Potential later Today thru 
Saturday...

.Multiple rounds of heavy rainfall across much of southeast 
Oklahoma and northwest Arkansas, as well as portions of east
central and extreme northeast Oklahoma later today through 
Saturday before a cold front pushes through the region Saturday 
afternoon and evening. Soils are becoming increasingly saturated
across the region, due to multiple rounds of rainfall that has
already occurred. Thus, the probability of rainfall turning to
runoff is increased, which could lead to flooding.

ARZ001-002-010-011-019-OKZ058-063-068>074-241030-
/O.EXA.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Ottawa-Delaware-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Miami, Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, and Stigler
913 AM CST Fri Feb 23 2018

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

The National Weather Service in Tulsa has expanded the

* Flood Watch to include portions of northwest Arkansas and 
  Oklahoma...including the following counties...in northwest 
  Arkansas...Benton...Carroll...Crawford...Madison and 
  Washington AR. in Oklahoma...Adair...Cherokee...Delaware... 
  Haskell...McIntosh...Muskogee...Ottawa...Pittsburg and 
  Sequoyah. 

* Through Saturday afternoon

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks and other low lying
areas are prone to rises and may flood. Most flood related deaths
occur in automobiles and flooding is the leading cause of weather
related deaths.

&&

$$

ARZ020-029-OKZ049-053-075-076-241030-
/O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore-
Including the cities of Ozark, Charleston, Fort Smith, Antlers, 
Clayton, Hugo, Wilburton, and Poteau
913 AM CST Fri Feb 23 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

The Flood Watch continues for

* Portions of west central Arkansas and southeast Oklahoma... 
  including the following counties...in west central Arkansas... 
  Franklin and Sebastian. in southeast Oklahoma...Choctaw... 
  Latimer...Le Flore and Pushmataha. 

* Through Saturday afternoon

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks and other low lying
areas are prone to rises and may flood. Most flood related deaths
occur in automobiles and flooding is the leading cause of weather
related deaths.

&&

$$

Lacy
113 
WGUS64 KTSA 232120
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
320 PM CST Fri Feb 23 2018

...Heavy Rainfall and Flooding Potential This Afternoon thru 
Saturday...

.Multiple rounds of heavy rainfall are expected across much of 
southeast Oklahoma and northwest Arkansas, as well as portions of 
east central and northeast Oklahoma this afternoon through 
early Saturday afternoon before a cold front pushes through the 
region during the mid to late afternoon hours. Soils are becoming
increasingly saturated across the region, due to the rainfall 
that has already occurred. Thus, the probability of rainfall 
turning to runoff is increased, which could lead to flooding.

OKZ062-065>067-241030-
/O.EXA.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mayes-Okfuskee-Okmulgee-Wagoner-
Including the cities of Pryor, Okemah, Okmulgee, and Wagoner
320 PM CST Fri Feb 23 2018

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

The National Weather Service in Tulsa has expanded the

* Flood Watch to include portions of east central Oklahoma and 
  northeast Oklahoma...including the following counties...in 
  east central Oklahoma...Okfuskee. in northeast Oklahoma... 
  Mayes...Okmulgee and Wagoner. 

* Through Saturday afternoon

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks and other low lying
areas are prone to rises and may flood. Most flood related deaths
occur in automobiles and flooding is the leading cause of weather
related deaths.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068>076-241030-
/O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, 
Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
320 PM CST Fri Feb 23 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

The Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... 
  Latimer...Le Flore...McIntosh...Muskogee...Ottawa... 
  Pittsburg...Pushmataha and Sequoyah. 

* Through Saturday afternoon

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks, low water crossings
and other low lying areas are prone to rises and may flood. Most
flood related deaths occur in automobiles and flooding is the 
leading cause of weather related deaths.

&&

$$

Lacy
143 
WGUS64 KTSA 240930
FFATSA

Flood Watch
National Weather Service Tulsa OK
330 AM CST Sat Feb 24 2018

...Heavy rainfall and Flooding potential thru Saturday afternoon...

.Another round of heavy rain will accompany the main upper system
and cold front today that will sweep through the area during 
afternoon hours. Soils across much of eastern Oklahoma and 
northwest Arkansas have become saturated from previous rainfall. 
Runoff from the additional rainfall that is expected today may 
quickly lead to flooding.

ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076-
242230-
/O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Ottawa-Mayes-Delaware-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, 
Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
330 AM CST Sat Feb 24 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... 
  Latimer...Le Flore...Mayes...McIntosh...Muskogee...Okfuskee... 
  Okmulgee...Ottawa...Pittsburg...Pushmataha...Sequoyah and 
  Wagoner. 

* Through this afternoon

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks, low water crossings
and other low lying areas are prone to rises and may flood. Most
flood related deaths occur in automobiles and flooding is the
leading cause of weather related deaths.

&&

$$
725 
WGUS64 KTSA 241910
FFATSA

Flood Watch
National Weather Service Tulsa OK
110 PM CST Sat Feb 24 2018

...Heavy rainfall and Flooding potential continues this 
afternoon...

.Heavy rain ongoing across portions of far eastern Oklahoma and
northwest Arkansas this afternoon as the main upper system and 
cold front move through. Soils across much of eastern Oklahoma 
and northwest Arkansas have become saturated from previous 
rainfall. Runoff from the additional rainfall this afternoon may 
quickly lead to flooding.

OKZ062-065>067-070-071-073-242015-
/O.CAN.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mayes-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pryor, Okemah, Okmulgee, Wagoner, 
Muskogee, Checotah, and McAlester
110 PM CST Sat Feb 24 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of east central Oklahoma...northeast
Oklahoma and southeast Oklahoma has been cancelled. The heavy
rainfall has moved east of the area and flood potential has
diminished.

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072-
074>076-250000-
/O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Sequoyah-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, 
Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, 
and Poteau
110 PM CST Sat Feb 24 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

The Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... 
  Latimer...Le Flore...Ottawa...Pushmataha and Sequoyah. 

* Until 6 PM CST this evening

* Rainfall amounts of 1 to 3 inches will be common across the 
  watch area, with locally higher amounts possible. 

* This will likely lead to flooding of some low lying areas. 
  Additional rainfall on top of recent rains will increase the 
  potential for flash flooding and also some river flooding 
  concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood watch means there is a potential for flooding based on
current forecasts. Drainage ditches, creeks, low water crossings
and other low lying areas are prone to rises and may flood. Most
flood related deaths occur in automobiles and flooding is the
leading cause of weather related deaths.

&&

$$
000 
WGUS64 KTSA 242110
FFATSA

Flood Watch
National Weather Service Tulsa OK
310 PM CST Sat Feb 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072-
074>076-242215-
/O.CAN.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Sequoyah-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, 
Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, 
and Poteau
310 PM CST Sat Feb 24 2018

...FLOOD WATCH HAS BEEN CANCELLED...

The Flood Watch for portions of northwest Arkansas and eastern 
Oklahoma has been cancelled. The line of showers and thunderstorms
has shifted east of the region this afternoon ending the heavy 
rainfall threat. Areal and river flooding will continue in areas 
across eastern Oklahoma and northwest Arkansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drainage ditches, creeks, low water crossings and other low lying
areas will likely remain flooded in some locations. Do not cross 
in areas where water covers the roadway. Most flood related 
deaths occur in automobiles and flooding is the leading cause of 
weather related deaths.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Feb 22, 12:08 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 22, 12:08 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 PM CST Thu Feb 22 2018

.DISCUSSION...

Next wave of precip moving in rapidly. Elevated instability over
much of the region is fairly low, with the exception over far SE
OK down near the Red River, where a storm has recently
intensified. The surface freezing line is still draped over Pawnee
and Osage counties and possibly western Creek and Okfuskee, so the
advisory was extended thru 20Z for the potential of a light glaze
on elevated surfaces. Updated products have been sent.

Lacy

&&

.PREV DISCUSSION... /Issued 1113 AM CST Thu Feb 22 2018/

DISCUSSION...

The discussion for the 18Z TAF forecast can be found below.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A continued nearly saturated boundary layer, on the cold side of a
surface front located well to our south, thru the period will
result in poor flight conditions for the vast majority of this TAF
period. Expect IFR or below at most sites to prevail, aside from
a brief period over in NW AR this afternoon. Another round of rain
and isolated storms will sweep across the region this afternoon
and into the early evening. Expect foggy sub-IFR conditions
overnight in the wake of the precip.

Lacy

PREV DISCUSSION... /Issued 820 AM CST Thu Feb 22 2018/

UPDATE...

Forecast was updated to insert thunder and low end severe
potential down in southeast Oklahoma. See discussion below.

DISCUSSION...

Warm advection is increasing atop the shallow cold air at the
surface over the southern Plains, in response to another ejecting
wave in the SW flow aloft. Storms have erupted over northern
Texas, and they are quickly moving toward southern Oklahoma. The
latest HREF ensemble elevated instability forecast shows an axis
of lower end elevated instability working its way up into
southeast Oklahoma later today, and combined with at least 50 kts
of deep layer shear, there will at least be an isolated marginally
severe hail threat with the storms as they move into southeast
Oklahoma.

The remainder of the forecast was left intact. PoPs will increase
considerably later today as showers and thunderstorms move across
the region. The current thinking is that temperatures will warm
above freezing by the time the rains move in. May also shave off
some of the winter weather advisory, as the freezing line
continues to progress slowly westward.

Lacy

PREV DISCUSSION... /Issued 519 AM CST Thu Feb 22 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to LIFR conditions will persist through much of the morning
with cold air mass slowly eroding from the east. A period of
relatively higher ceilings possible over western AR before
additional rain moves into the area this afternoon, by which time
all areas will see temperatures above freezing. Rain will
decrease this evening with IFR to occasional LIFR conditions
continuing through the remainder of the forecast period.

PREV DISCUSSION... /Issued 315 AM CST Thu Feb 22 2018/

DISCUSSION...
Temperatures have remained relatively steady-state overnight with
readings at or just a few degrees below 32F in the advisory area.
Area radars/observations confirm the presence of some freezing
drizzle from portions of central OK into northeast OK, with the
activity lifting to the northeast. Suspect that the shallow cold
air will hang around for several more hours, enough to warrant
extending the winter weather advisory through the morning hours
with temps eventually rising above freezing toward noon.

An upper wave evident near the Big Bend region of TX will lift
northeast today, with showers increasing in coverage later this
afternoon across southeast OK into western AR. The active
southwesterly flow continues into Friday, with another shot of
showers and a few thunderstorms for the afternoon and evening.
Rain chances will continue into Saturday as a strong upper system
ejects across the Rockies and into the Plains, with precipitation
eventually shifting east of the region Saturday evening as the
main surface front drags across. Will hold off on any flood
headlines at this time, although southeastern areas could see
another 1-3 inches during this period.

Quiet weather is shaping up for the remainder of the weekend and
into early next week, with precipitation possibly return by next
Tuesday/Wednesday as the southwesterly upper flow becomes active
again.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  36  53  47 /  70  30  40  60
FSM   54  45  58  53 /  80  80  80  80
MLC   44  39  53  51 /  80  50  80  80
BVO   39  33  51  43 /  60  30  20  50
FYV   56  41  56  51 /  70  80  70  80
BYV   51  44  56  51 /  60  90  60  80
MKO   45  38  54  50 /  80  50  70  80
MIO   47  36  53  46 /  60  60  40  70
F10   40  36  51  49 /  80  30  70  80
HHW   48  45  57  55 /  80  70  90  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 2 PM CST this afternoon for OKZ054-
     059-064-065.

AR...None.
&&

SHORT TERM...30
Hazardous weather outlook, Feb 22, 1:47 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
147 PM CST Thu Feb 22 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
147 PM CST Thu Feb 22 2018

...LIGHT ICING POTENTIAL CONTINUES EARLY THIS AFTERNOON PORTIONS
OF NE OK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Along and west of a Foraker to Pawnee line.
	ONSET...Ongoing.

DISCUSSION...

Isolated to scattered elevated thunderstorms are expected across
eastern Oklahoma this afternoon. Where instability is greatest,
across far southeast Oklahoma, some of these storms could produce
marginally severe hail.

Light freezing rain is occurring along and west of the freezing line
early this afternoon, from Foraker to near Pawnee. A light glaze on
elevated surfaces, including bridges, is possible before
temperatures rise above freezing by late afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SUNDAY and MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

An active pattern will remain across the area with additional
rounds of shower and thunderstorm activity possible. This will
result in more potential flooding and flash flooding into the
early part of the weekend, with the highest amounts expected across
southeast Oklahoma into western Arkansas. Conditions may also favor
strong thunderstorms on Saturday afternoon and evening.
Windy and drier conditions behind the front will raise fire
weather concerns on Saturday afternoon.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Local storm report, Feb 22, 3:04 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FREEZING RAIN    TULSA INTERNATIONAL AIR 36.21N 95.90W
02/22/2018  M0.06 INCH       TULSA              OK   ASOS

            24 HOUR TOTAL FROM 6 AM 2/21 TO 6 AM 2/22

0600 AM     FREEZING RAIN    BARTLESVILLE MUNICIPAL  36.76N 96.01W
02/22/2018  M0.01 INCH       OSAGE              OK   ASOS

            24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22

0600 AM     FREEZING RAIN    MCALESTER REGIONAL AIRP 34.89N 95.78W
02/22/2018  M0.30 INCH       PITTSBURG          OK   ASOS

            24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22

0600 AM     FREEZING RAIN    NORTHWEST ARKANSAS REGI 36.28N 94.31W
02/22/2018  M0.02 INCH       BENTON             AR   ASOS

            24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22

0600 AM     FREEZING RAIN    DRAKE FIELD AIRPORT     36.01N 94.17W
02/22/2018  M0.11 INCH       WASHINGTON         AR   ASOS

            24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22

&&

RJS

Nearby

Flood Watches in Oklahoma, 2018Flood Watches in Arkansas, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.